Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Adjoint linear differential operators


Author: William T. Reid
Journal: Trans. Amer. Math. Soc. 85 (1957), 446-461
MSC: Primary 34.0X
DOI: https://doi.org/10.1090/S0002-9947-1957-0088625-6
MathSciNet review: 0088625
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. A. Bliss, A boundary value problem for a system of ordinary linear differential equations of the first order, Trans. Amer. Math. Soc. vol. 28 (1926) pp. 561-584. MR 1501366
  • [2] M. Bôcher, Applications and generalizations of the concept of adjoint systems, Trans. Amer. Math. Soc. vol. 14 (1913) pp. 403-420. MR 1500954
  • [3] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, 1955. MR 0069338 (16:1022b)
  • [4] I. Halperin, Closure and adjoints of linear differential operators, Ann. of Math. vol. 38 (1937) pp. 880-919. MR 1503380
  • [5] H. L. Hamburger, Remarks on self-adjoint differential operators, Proc. London Math. Soc. (3) vol. 3 (1953) pp. 446-463. MR 0060683 (15:708e)
  • [6] E. W. Hobson, On the fundamental lemma of the calculus of variations, and some related theorems, Proc. London Math. Soc. (2) vol. 11 (1912-1913) pp. 17-28.
  • [7] A. Huke, An historical and critical study of the fundamental lemma of the calculus of variations, Contributions to the Calculus of Variations, 1930, University of Chicago Press, pp. (47)-(160).
  • [8] E. Kamke, Differentialgleichungen Lösungsmethoden und Lösungen, Band I, Leipzig, 1943.
  • [9] K. S. Miller, Self-adjoint differential systems, Quart. J. Math. Oxford Ser. (2) vol. 3 (1952) pp. 175-178. MR 0051399 (14:472h)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.0X

Retrieve articles in all journals with MSC: 34.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1957-0088625-6
Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society